Rhode Island, 2022

Damaging Wind in Rhode Island, July 2, 2022

July 2, 2022 · NWS BOX · 1 event in 1 county or zone

A shortwave trough moving eastward from the eastern Great Lakes, triggered strong thunderstorms in New York state, which moved into southern New England overnight. The atmosphere was very unstable and surface dewpoints were near 70 degrees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A shortwave trough moving eastward from the eastern Great Lakes, triggered strong thunderstorms in New York state, which moved into southern New England overnight. The atmosphere was very unstable and surface dewpoints were near 70 degrees. The result was strong to locally severe thunderstorms before daybreak.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 2, 2:12 AM EST, 52 minutes earlier.

Area forecast discussion, Jul 2, 2:12 AM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
312 AM EDT Sat Jul 2 2022

.SYNOPSIS...
Two rounds of showers and thunderstorms Saturday. First round early
this morning, then a break with a period of dry weather mid to late
morning into early this afternoon, followed by a second round of
showers and thunderstorms mid to late afternoon into early this
evening. A few storms may contain strong to damaging winds, large
hail and with torrential downpours. A cold front will sweep across
the region later this evening and overnight, ushering in drier and
less humid air across the area. This will lead to beautiful warm
weather, along with comfortable humidity Sunday and 4th of July
Monday. Then unsettled Tuesday through Thursday with chances of
showers and cooler than normal temperatures.

&&

.NEAR TERM /THROUGH TODAY/...

300 AM update...

* Two rounds of showers & thunderstorms today, early this
  morning and again mid/late afternoon into early this evening

* Some storms may contain strong to damaging winds, large hail
  and torrential downpours

Today/Saturday...

Impressive warm sector over the region early this morning, with
dew pts 65-70, and will rise into the low 70s across CT-RI and
up to the Pike in MA later this morning and this afternoon!
Hence, oppressive humidity. More clouds than sunshine today, but
very warm airmass aloft (+20C to +22C at 925 mb) will support
highs in the low to mid 80s. But given dew pts in the low 70s,
it will feel closer to 90. Hence, very warm and humid today.

Current temps in the 70s and dew pts in the upper 60s to lower
70s, is yielding MLCAPEs of 500-1000 j/kg across SNE. This
instability coupled with weak forcing from an approaching short
wave exiting the eastern Great Lakes, was supporting convection
across PA/NY/western MA/CT. A few of these storms have a history
of producing strong winds and large hail across NYS into western
MA. This convection will continue to advect eastward and impact
CT/RI and southeast MA, possibly up to the Mass Pike. Some of
the CAMs have the convection peaking around/toward sunrise
across CT/RI and southeast MA. In addition, HREF max updraft and
UH swaths occur across this area. This seems reasonable, as
short wave trough approaches, deep layer shear begins to
increase after 08z/09z across this region. Therefore, expecting
greatest risk of a few strong to perhaps a severe storms roughly
09z-12z across this area. Strong winds, large hail and
torrential downpours are possible.

Then as this initial short wave exits offshore, a period of dry
weather is likely, or just disorganized showers, from mid to
late morning into early afternoon. Then the question becomes,
how much deep layer moisture is available for trailing short
wave mid to late afternoon and early evening. Given column
begins to dry out from NW to SE, greatest risk for storms to
refire would be across CT/RI and southeast MA, possibly up to
the MA Pike, with lower risk northward to the MA/NH border. This
matches up well with HREF area of max updraft and UH swaths.

Deep layer shear is not as impressive this afternoon as this
morning, but instability is greater (MUCAPE 1000-2000 j/kg),
thus another round of strong to severe storms appears likely.
Threats remain the same, strong to damaging winds, large hail
and torrential downpours. Given anomalous PWATs (150 percent of
normal), including dew pts in the low 70s, storms will have the
potential to produce 1-2" of rainfall. Given the break in
convection between the two rounds of storms, this should
preclude any significant flooding. However, isolated
street/highway flooding can't be ruled out.

Given the above attributes, SPC continues a slight risk of
severe storms across most of the region today, along with WPC
maintaining a marginal risk of excessive rainfall across CT/RI
and south of the Pike (I-90) across MA.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...

3 AM update...

* Dry, warm but much less humid Sunday

Tonight...

Early evening convection across CT/RI/southeast MA, especially
along the south coast, will exit offshore as FROPA sweeps across
the area. Turning drier and less humid overnight with the wind
shift to the NW. Just before sunrise Sunday, morning lows will
be in the upper 50s across northwest MA, with low to mid 60s
elsewhere. Still humid along the south coast with dew pts in the
low to mid 60s at daybreak Sunday.

Sunday...

Absolutely a beautiful summer day, with dry WNW flow promoting
lots of sunshine, warm temperatures (low to mid 80s), but very
comfortable humidity as dew pts crash into the upper 40s and
lower 50s. A nice west breeze at 10-15 mph, this will keep
beaches warm as well.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...

Highlights

* Dry and quiet weather for the rest of the holiday weekend with
  high pressure in control and near seasonable temps.

* Unsettled Tue-Thu with chances for showers. More confident in
  precip chances on Tue. Cooler than seasonable temperatures.

Sunday and Independence Day...

Ridge axis builds over the Northern Plains/Upper Mississippi River
Valley on Sunday into the Great Lakes by early Monday. The ridge
flattens out over the eastern Great Lakes/New England late on
Monday. High pressure nudges into southern New England from the
eastern Great Lakes on Sunday. The high builds over our area Sunday
night before sliding offshore on Independence Day.

Dry and quiet weather expected through this period with high
pressure in control. Did opt to bump up temps to the 75th percentile
of guidance for both days as we will have W/NW flow at 850 hPa
resulting in downsloping. Along the immediate coastline went with
the 50th percentile of guidance to cool things down a bit as am
anticipating the sea breeze to develop. Temps at 850 hPa on Sunday
will be roughly 10-14 degrees Celsius and 12-14 degrees Celsius on
Monday. Expect temps to top out generally in the upper 70s to mid
80s. There may be a few spots across the CT and Merrimack Valley
where they get into the upper 80s. Fortunately will be more
comfortable than today and Saturday with dew points in the 50s.

Tuesday through Thursday...

Unsettled through this period with a ridge set up across the western
US and a trough over the east. During this timeframe a few
shortwaves slide into and through southern New England bringing
opportunities for showers.

Confidence at this point is highest in rainfall chances early
Tuesday morning through Tuesday as a cold front slides through the
region. Did dial back precipitation chances from Monday evening as
the NBM appears to be bringing in precip much too quickly based on
deterministic and ensemble guidance. Could see things coming into
western areas after 06Z, but more likely during the day Tuesday as
the front is moving through. Could have some thunder as well with a
few hundred J/kg of MUCAPE along with 0-6 km shear in the 30-40 kt
range. Not completely out of the question there is a strong storm or
two, but mid level lapse rates look quite poor at this point. While
low level lapse rates are around 6-9 degrees Celsius per km.
Thinking the risk will largely be dependent on how much instability
we can get ahead of the front. Could also see there being some heavy
rain with PWATs of 1.5-2 inches and warm cloud layer depths of 3-4
km. Will be something to keep an eye on in the coming days.

Have leaned on the NBM for the rest of the forecast despite the
drier solutions from the deterministic guidance mid/late in the
week. Lots of uncertainty for the Wed-Thu timeframe given there are
still shortwaves sliding into our region. Deterministic guidance at
this point shows high pressure nudging into the region keeping us
dry, however WPC Cluster Analysis/Ensembles paint a wetter/more
unsettled picture. For both days the main variance is the amplitude
of the trough over New England and its positioning. All clusters at
this point feature it being wet over our region, but just a question
on how much precipitation we receive. Though I will point out that
one cluster for Thursday does keep us completely dry, which contains
25 members. Given the uncertainty, have just leaned on the NBM
bringing chances of precipitation through this period. Will need to
see how things evolve in the coming days on if we will be drier or
not.

Temperatures will fall to cooler than seasonable readings with highs
in the 70s to the lower 80s during this timeframe.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

06z update...

Saturday...High confidence in trends, lower in exact details.

Two rounds of showers and thunderstorms today, first round this
morning until about 14z, then a lull in the activity. Showers
and thunderstorms redevelop around 18z-19z and continue until
about 00z. Most of the activity this morning and afternoon will
be across CT/RI and southeast MA, possibly up to the Pike. A few
storms (this morning and afternoon/early evening) may contain
strong winds (up to 50 kt), large hail and torrential downpours.
Highest probability of IFR/LIFR will be this morning along the
south coast. SW winds 10-20 kt.

Saturday Night...High confidence in trends, lower on exact
details.

Any lingering showers and thunderstorms along the south coast at
00z, move offshore by 03z followed by a wind shift from SW to NW
overnight. Any MVFR/IFR conditions improve to VFR with the wind
shift.

Sunday...high confidence.

VFR, dry weather and WNW winds 10-15 kt.

KBOS Terminal...High confidence in TAF. Most of the
thunderstorms may remain south of the terminal.

KBDL Terminal...High confidence in TAF.

Outlook /Sunday Night through Wednesday/...

Sunday night thru Monday Night: VFR.

Tuesday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA, isolated TSRA.

Tuesday Night: Mainly VFR, with local MVFR possible. Chance
SHRA.

Wednesday: VFR. Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

300 AM Update

Overall high forecast confidence on trends, lower on exact
details.

Saturday...

SW winds 10-20 kt. Showers and thunderstorms this morning, then
a brief break in the action from late morning into the early
afternoon. A 2nd round of showers and thunderstorms expected
later this afternoon and early evening. Frequent lightning but
also a few strong storms, with isolated wind gusts up to 50 kt
possible, large hail and torrential downpours.

Saturday night...

Early evening storms exit offshore, followed by a drying trend
and a FROPA with winds shifting from SW to WNW overnight.

Sunday...

Beautiful boating weather, with dry weather, sharp vsby and WNW
winds 10-15 kt.

Outlook /Sunday Night through Wednesday/...

Sunday Night: Winds less than 25 kt. Seas locally approaching 5
ft.

Independence Day through Monday Night: Winds less than 25 kt.

Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, isolated thunderstorms.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, isolated thunderstorms.

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 9 AM EDT this morning for ANZ231-
     251.
     Small Craft Advisory until 5 PM EDT this afternoon for
     ANZ232>234.
     Small Craft Advisory until 2 AM EDT Sunday for ANZ235-237.
     Small Craft Advisory until 5 AM EDT early this morning for
     ANZ236.
     Small Craft Advisory until 1 PM EDT this afternoon for ANZ250.
     Small Craft Advisory until 6 AM EDT Sunday for ANZ254>256.

&&

SYNOPSIS...Nocera/BW
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...BL
AVIATION...Nocera/BL
MARINE...Nocera/BL
Hazardous weather outlook, Jul 1, 3:27 PM EST, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
427 PM EDT Fri Jul 1 2022

CTZ003-004-MAZ002>024-026-RIZ001>008-022030-
Tolland CT-Windham CT-Western Franklin MA-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
427 PM EDT Fri Jul 1 2022

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms are possible Saturday afternoon into
the early evening. The main threats are damaging wind gusts, large
hail and locally heavy downpours, which may cause urban flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CTZ002-022030-
Hartford CT-
427 PM EDT Fri Jul 1 2022

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Air Quality Alert.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms are possible Saturday afternoon into
the early evening. The main threats are damaging wind gusts, large
hail and locally heavy downpours, which may cause urban flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>237-250-251-254>256-022030-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
427 PM EDT Fri Jul 1 2022

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms are possible Saturday afternoon into
the early evening. The main threats are damaging wind gusts, large
hail and locally heavy downpours.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 1, 11:20 PM EST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1220 AM EDT Sat Jul 2 2022

MAZ002-003-008>011-020500-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Franklin MA-Eastern Hampshire MA-
1220 AM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of southwestern
Hampshire, southwestern Franklin and northwestern Hampden Counties
through 100 AM EDT...

At 1220 AM EDT, Doppler radar was tracking a strong thunderstorm over
Chester, or 14 miles northwest of Westfield, moving northeast at 30
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Holyoke, Northampton, South Hadley, Easthampton, Southampton, Hadley,
Hatfield, Williamsburg, Huntington, Conway, Westhampton, Whately,
Chester, Blandford, Chesterfield, Worthington, Goshen and
Middlefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4247 7267 4228 7255 4222 7301 4231 7300
      4231 7301 4232 7302
TIME...MOT...LOC 0420Z 241DEG 27KT 4227 7297

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, Jul 1, 11:39 PM EST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1239 AM EDT Sat Jul 2 2022

MAZ002-003-008-020530-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
1239 AM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of northwestern
Hampshire and northwestern Franklin Counties through 130 AM EDT...

At 1239 AM EDT, Doppler radar was tracking a strong thunderstorm over
Savoy, or 10 miles southeast of North Adams, moving northeast at 40
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Greenfield, Montague, Northfield, Bernardston, Buckland, Conway,
Shelburne, Ashfield, Colrain, Gill, Charlemont, Leyden, Heath,
Plainfield, Rowe and Hawley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4263 7295 4267 7296 4274 7283 4273 7248
      4264 7242 4249 7298
TIME...MOT...LOC 0439Z 243DEG 37KT 4258 7298

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, Jul 2, 12:20 AM EST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
120 AM EDT Sat Jul 2 2022

CTZ002-003-MAZ008>011-020600-
Hartford CT-Tolland CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
120 AM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of northwestern
Tolland, northern Hartford, south central Hampshire and western
Hampden Counties through 200 AM EDT...

At 120 AM EDT, Doppler radar was tracking a strong thunderstorm near
Winsted, or 11 miles north of Torrington, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Northampton,
Agawam, West Springfield, Simsbury, Ludlow, South Hadley,
Easthampton, Longmeadow, Suffield, East Longmeadow, Wilbraham,
Windsor Locks, Stafford, Somers and Granby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4235 7260 4199 7232 4191 7291 4197 7289
      4197 7303 4204 7301 4204 7306 4206 7305
      4210 7307
TIME...MOT...LOC 0520Z 247DEG 40KT 4200 7305

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, Jul 2, 12:58 AM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
158 AM EDT Sat Jul 2 2022

CTZ002-003-MAZ003-004-010>012-020645-
Hartford CT-Tolland CT-Southern Worcester MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
158 AM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of northwestern
Tolland, northern Hartford, southwestern Worcester, southeastern
Hampshire, southeastern Franklin and southeastern Hampden Counties
through 245 AM EDT...

At 158 AM EDT, Doppler radar was tracking a strong thunderstorm over
Springfield, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Springfield, Chicopee, Enfield, Holyoke, Agawam, West Springfield,
Ludlow, South Hadley, Southbridge, Longmeadow, East Longmeadow,
Belchertown, Wilbraham, Charlton, Palmer, Spencer, Somers, Dudley,
Ware and Sturbridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4202 7261 4217 7267 4245 7214 4205 7189
TIME...MOT...LOC 0558Z 250DEG 40KT 4211 7256

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, Jul 2, 1:43 AM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
243 AM EDT Sat Jul 2 2022

CTZ002>004-MAZ011-020730-
Hartford CT-Tolland CT-Windham CT-Eastern Hampden MA-
243 AM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of southwestern
Windham, Tolland, Hartford and south central Hampden Counties through
330 AM EDT...

At 242 AM EDT, Doppler radar was tracking a strong thunderstorm over
Bristol, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Enfield, Southington, Glastonbury, Newington, Vernon,
Windsor, Wethersfield, Mansfield, South Windsor, Farmington, Windham,
Simsbury, Bloomfield and Berlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4180 7296 4184 7294 4212 7242 4170 7206
      4168 7219 4171 7224 4166 7229 4163 7250
      4165 7253 4163 7271 4161 7271 4159 7274
      4156 7294 4163 7293 4164 7294 4164 7298
      4180 7302
TIME...MOT...LOC 0642Z 247DEG 48KT 4168 7291

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, Jul 2, 3:03 AM EST, 1 minute before
Special Weather Statement
National Weather Service Boston/Norton MA
403 AM EDT Sat Jul 2 2022

MAZ013-015>019-020845-
Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Norfolk MA-
403 AM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of eastern Norfolk,
south central Suffolk, northwestern Plymouth and north central
Bristol Counties through 445 AM EDT...

At 403 AM EDT, Doppler radar was tracking a strong thunderstorm over
Sharon, or near Norwood, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Boston, Brockton, Quincy, Weymouth, Braintree, Randolph, Norwood,
Milton, Stoughton, Dedham, Walpole, Mansfield, Easton, Hingham,
Canton, Scituate, Sharon, Rockland, Foxborough and Abington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4226 7087 4224 7077 4225 7077 4221 7073
      4203 7122 4215 7134 4231 7105 4230 7105
      4226 7097 4229 7094 4225 7096 4226 7091
      4225 7088 4228 7088 4230 7089 4230 7091
      4233 7089
TIME...MOT...LOC 0803Z 239DEG 41KT 4212 7120

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

BW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Providence

When
July 2, 3:04 AM EST
Where
Providence County, 1.52 mi S of Limerock
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
41.898, -71.451

In Lincoln, a tree was down between Twin River Road and Breakneck Hill Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2022Every state in 2022This day in weather historyWarnings in Rhode Island, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026639.